Ask a doctor

Could eye flashes caused by filler injections?

Yesterday I had Restylane injections, in face, under the eye and in the forehead between my eyes (frown line). I woke up today with light flashes in the periphery of my right eye when I move my eye up and and down. Could these flashes be caused by the filler injections?

Doctor Answers (3)

Flashing lights after filler injections

+2
Flashing lights in your peripheral vision can sometimes be a sign of a serious eye problem. See an ophthalmologist as soon as possible.


Boston Oculoplastic Surgeon
5.0 out of 5 stars 82 reviews

Eye flashes following filler injection

+2
Filler injections can cause a rare complication of skin loss and visual problems by blocking the flow of blood to that area.

I recommend you immediately go to the Emergency Department of a University Hospital if available for evaluation and contact your injector so he or she may assist you in your care. Second options for this problem are immediate evaluation by a Retina Specialist to look in the back of your eye for any blockages. He or she will be able to make recommendations for care.

Do not wait! I wish you good luck with this. 

Dean P. Kane, MD, FACS
Baltimore Plastic Surgeon
5.0 out of 5 stars 14 reviews

Flashes In the Eye After Filler Injections

+1
I suggest seeking an immediate evaluation.  Any change in vision following periorbital filler treatment should be taken seriously.  There are many cases of filler occluding vessels of the nose and eyes causing permanent damage.  Not trying to scare you, but a formal evaluation should be done to ensure this is not something serious that would otherwise not be able to be treated if not caught early.  Best, Dr. Emer.

Jason Emer, MD
Los Angeles Dermatologic Surgeon
5.0 out of 5 stars 34 reviews

You might also like...

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.